OUT OF BREATH UPDATE

Saw the heart doctor he said heart is ok but skipping beats and out of breath could be the prednisone since my blood pressure appears to be getting higher than I am normally. He wants me to track it for 6 weeks and return for his review and he will decide then if I need to go on blood pressure medicine (Ugh another pill) he asked me to try and loose weight and he said he understood on prednisone this is almost impossible to do. So I will keep you updated as this saga unfolds, thank you all so much for your support and good advice.

8 Replies

oldestnewest
  • At least he is reasonable about the problems of weight loss on pred!

    However - plenty of us on the forums who will vouch for a low carb diet working for weight loss even while still on pred. And there are ladies on the LupusUK forum who have lost weight while still taking pred using the Slimming World approach. My daughter is using it - seems complicated to me but I find low carb VERY simple and it is easy to go out for a meal I find.

  • Hi jevuki

    I piled on 3stone with high dose steroids, was extremely short of breath & my BP was sky high, l had an ECG & that was fine except for a very high pulse rate, which frightens all health professionals first time they see it register!

    I'm on two types of BP Meds & they are fine, it took 5 attempts to get the right combination but no issues with them now.

    I've lost over two stone of that weight (Pred Reduction) but still on BP Meds for now but hope in time I might be able to get off them. I've cut down on my sugar intake & I watch my carbs; I've lost 6lbs for my holidays so l'm more than satisfied with that.

    Good Luck with the weight try watching the carbs & the sugar as it does seem to help Pred weight.

    Best Wishes

    Mrs N

  • Thanks Mrs Nails it gives me hope that I can shed some of these extra pounds. Yes I know I need to stay away from sugar but it calls me (lol)

    I will let you know how I do I am finally down from 20 mgs to 13 mgs of prednisone but I am having some issues with my hips and legs I am not sure if it is my back herniated discs or the PMR it is so hard to tell unless I go back up on the Prednisone which I am trying to avoid. stay tuned

  • I know, I was a 2nhalf sugars in a mug of tea kinda gal, so l bought a nice new cup & have cut my sugar by 60% & I choose Carbs at lunch or dinner, not both. It's simple & l don't feel I'm missing out!

    As we drop the Pred all the other aches n pains reamerge, l've got two bad knees n a bad shoulder & l know it's not PMR as I don't feel ill, which is something!

    You've done well to get to 13mg, so hope it goes well, I'm down to 6.5mg now so I'm more than delighted with that!

    Very Best Wishes

    Mrs N x

  • I concur. I started Pred. for PMR in December 2016. Low carb and low sugar have helped me lose weight and I've not been hungry and I'm not counting calories. My blood sugar has gone down and my blood pressure hasn't changed either. My cholesterol is higher, but I don't know when that went up. My previous cholesterol test had been 1.5 years ago.

    I used to swear that cutting out bread and pretzels would turn me into a raving maniac. I know now that carbs and sugars create a craving cycle for me. If I indulge I do so now before bedtime so the craving cycle gets cut short by brushing teeth and going to sleep. I know eating at that time has always been discouraged, but it's something to look forward to and it's not been a problem to date.

  • Yes me too piled on the weight while on predict, which in turn made me very breathless. However once I got below 6mg and managed to control weight gain the breathlessness seemed to get much less. Once I came off pred and lost two stone, got back to exercising I quickly got back to near normal. Hang in there things will improve albeit slowly. Good luck

  • Wow Bethy

    That's great to hear, how long were you on Prednisolone? And great to hear of someone who's made it through 💐

    Mrs N

  • Has he done an ecg? I have atrial fibrillation as well as pmr.(got the af first!) it could be the cause of breathlessness and skipping beats, just a thought, sure you'd rather not have anything else in the mix and I hope that isn't the problem.

    I have had pmr for 2 1/2 years and have now managed to get down to 1 mg per day. I did put on weight, but have managed to lose over a stone since getting to lower levels,I found low carb,high fat to be the easiest and most effective. My hair has started to thicken up, only problem now is that all the other aches and pains have returned! I have lost bone density but I'm trying to up my walking and ditch the pred.

    Hope you can cope with the reducing,

    Mary

You may also like...